Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 5, 2000, 3:14 PM CDT for Schuyler County, Illinois. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2000, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 5, 2000, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Schuyler County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:00 PM CDT | Thunderstorm Wind | Rushville, IL | Thunderstorm winds blew down several large trees and power lines in Rushville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 AM CDT, 12 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 2:30 AM CDT, 12 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 AM CDT WED JUL 5 2000 THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHEAST ILLINOIS ARE ASSOCIATED WITH SHORTWAVE THAT SHOULD EXIT THE AREA SHORTLY AFTER ZONE ISSUANCE. ADDITIONAL CONVECTION HAS DEVELOPED SINCE MIDNIGHT OVER SOUTHEAST IOWA AND WESTERN ILLINOIS DUE TO LOW LEVEL JET AND CONVERGENCE TO THE NORTH OF THE OLD STATIONARY FRONT. EXPECT THIS ACTIVITY TO CONTINUE DEVELOPING SOUTHEAST ACROSS CENTRAL ILLINOIS... BUT WITH A DIMINISHING TREND AS THE NOCTURNAL JET WEAKENS. THEREFORE DO NOT ANTICIPATE ISSUING A FLASH FLOOD WATCH FOR THE FIRST PERIOD. ANOTHER MCS WILL LIKELY DEVELOP OVER NORTHERN NEBRASKA LATER THIS AFTERNOON AND ROLL SOUTHEAST ALONG/NORTH OF THE STATIONARY FRONT. THESE STORMS WILL COME INTO ILLINOIS LATE TONIGHT...BUT IT IS QUESTIONABLE WHETHER THEY WILL MAKE IT THIS FAR EAST BEFORE SUNRISE. NONETHELESS...WILL CONTINUE WITH CHANCE POPS OVER THE AREA AS THE FRONTAL BOUNDARY WILL LINGER. THURSDAY LOOKS TO BE FAIRLY RAINY OVER CENTRAL ILLINOIS AS THE REMNANTS OF THE PLAINS MCS MOVES THROUGH. WILL GO WITH LIKELY POPS WEST AND HIGH CHANCE POPS EAST. A FEW LINGERING EVENING STORMS WILL BE POSSIBLE IN THE EAST THURSDAY NIGHT...THEN MODELS CONTINUE THEIR TREND OF BUILDING THE UPPER RIDGE. THIS SHOULD SHIFT THE MAIN STORM TRACK TO OUR NORTH. ..04.. SPI TT 086/072 084/070 088 04+46 PIA TT 084/070 082/0K68 085 04+46 DEC TT 086/072 084/070 088 04+46 CMI TE 085/071 084/070 086 04+34 MTO TE 085/071 084/070 086 04+34 LWV TE 089/074 086/072 089 04+34 .ILX...NONE.
In the hours before
Special weather statement, Jul 5, 11:15 AM CDT, 3 hours 59 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT WED JUL 5 2000 OCCASIONAL THUNDERSTORMS WILL ONCE AGAIN MOVE ACROSS CENTRAL ILLINOIS LATER THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE INTENSITY. BRIEF HEAVY RAINFALL AND SOME LOCAL FLOODING OF SMALL STREAMS AND LOW AREAS IS A POSSIBILITY ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. PALMER
Local storm report, Jul 5, 1:06 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
106 PM CDT WED JUL 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 5 E STEWARDSON IL FLOOD
07/05/00 SHELBY REPORT IS COUNTYWIDE. LOW
LYING AREAS AROUND LITTLE
WABASH RIVER FLOODED. WATER
OVER MANY COUNTY ROADS.
LOCATION APPROXIMATED. FROM
COUNTY ESDA.
1149 AM EFFINGHAM IL FLOOD
07/05/00 EFFINGHAM REPORT IS COUNTYWIDE.
ROUTE 33 EAST OF EFFINGHAM
CLOSED. ROUTE 40 WEST AND
EAST OF EFFINGHAM CLOSED.
WILL LOOSE PAVEMENT 1 MILE
WEST OF EFFINGHAM. ROUTE 45
SOUTH OF EFFINGHAM CLOSED.
COUNTY ROADS COUNTYWIDE
FLOODED. CSX RAILROAD
TRACKS EAST OF EFFINGHAM
CLOSED DUE TO MUDSLIDE. 1
HOME IN TEUTOPOLIS...2
TRAILERS AND 1 APARTMENT
COMPLEX IN DIETERICH WERE
FLOODED. FROM COUNTY ESDA.
1153 AM NEWTON IL FLOOD
07/05/00 JASPER REPORT IS COUNTYWIDE. MANY
COUNTY ROADS FLOODED. 1
VEHICLE IN CREEK AND 3
EVACUATIONS FROM FLOODED
HOMES. FROM COUNTY ESDA.
1201 PM 1 N NOBLE IL FLOOD
07/05/00 RICHLAND ROAD COLLAPSED NORTH OF
NOBLE AND VEHICLE STUCK.
NUMEROUS ROADS AND LOW
LYING AREAS THROUGHOUT THE
COUNTY WERE UNDER WATER.
FROM COUNTY ESDA.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:00 AM CDT | Flash Flood Warning | ILX | Clay, Effingham, Richland | 3 hr |
| Jul 5, 4:30 AM CDT | Flash Flood Warning | ILX | Effingham | 90 min |
| Jul 5, 7:55 AM CDT | Flash Flood Warning | ILX | Effingham, Jasper | 2 hr |
| Jul 5, 8:57 AM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper, Lawrence, Richland, Shelby | 4 hr |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan | 50 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 50 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 50 min |
| Jul 5, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Sangamon | 65 min |
| Jul 5, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 65 min |
| Jul 5, 5:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 65 min |
| Jul 5, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 60 min |
| Jul 5, 6:21 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 54 min |
| Jul 5, 6:59 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.